Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2008, 6:38 PM PDT for Inyo County, California; Nye County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2008, 6:38 PM PDT (01:38 UTC)
- Expired
- Jul 12, 2008, 10:41 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Inyo County, CA, Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:30 PM PDT | FLASH FLOOD | Stovepipe Wells, CA | A PARK RANGER REPORTED ROCKS AND DEBRIS OVER DAYLIGHT PASS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 130146 RRA FFWVEF CAC027-NVC023-130345- /O.NEW.KVEF.FF.W.0009.080713T0138Z-080713T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 638 PM PDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 845 PM PDT. * AT 636 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NORTHEAST OF STOVEPIPE WELLS. THIS RAIN WILL LIKELY FUNNEL THROUGH THE JUNCTURE OF DAYLIGHT PASS ROAD AND DAYLIGHT PASS CUTOFF...CAUSING ROADWAY FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3644 11699 3657 11725 3682 11702 3672 11682 $$ KENNEDY
4 follow-up statements
426 WGUS75 KVEF 130253 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 746 PM PDT SAT JUL 12 2008 CAC027-NVC023-130345- /O.CON.KVEF.FF.W.0009.000000T0000Z-080713T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA-NYE NV- 746 PM PDT SAT JUL 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR SOUTH CENTRAL NYE AND CENTRAL INYO COUNTIES... AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORM DEVELOPMENT NORTHEAST OF STOVEPIPE WELLS...PRODUCING HEAVY RAIN ACROSS THE HELLS GATE OPENING INTO DEATH VALLEY. USE EXTREME CAUTION IF TRAVELLING ALONG THIS PORTION OF DAYLIGHT PASS ROAD OR DAYLIGHT PASS CUTOFF. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3644 11699 3657 11725 3682 11702 3672 11682 $$ KENNEDY
000 WGUS55 KVEF 130339 FFWVEF CAC027-NVC023-130545- /O.EXT.KVEF.FF.W.0009.000000T0000Z-080713T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 833 PM PDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * FLASH FLOOD WARNING FOR...CENTRAL INYO COUNTY IN EASTERN CALIFORNIA AND SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 1130 PM PDT. A PARK RANGER REPORTED THAT HEAVY RAIN FROM THUNDERSTORMS HAD CAUSED FLASH FLOODING ACROSS THE WARNED AREA...CAUSING MUD AND DEBRIS TO COLLECT ALONG MOUNTAIN PASS ROAD NEAR THE HELLS GATE OPENING INTO DEATH VALLEY...MAKING THE ROAD NEARLY IMPASSABLE. WITH ADDITIONAL RAINFALL CURRENTLY OCCURRING OVER THE AFFECTED AREA...THE FLASH FLOOD WARNING WILL BE EXTENDED UNTIL 1130 PM PDT. LAT...LON 3644 11699 3657 11725 3682 11702 3672 11682 $$ KENNEDY
831 WGUS75 KVEF 130537 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 PM PDT SAT JUL 12 2008 CAC027-NVC023-130545- /O.CAN.KVEF.FF.W.0009.000000T0000Z-080713T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA-NYE NV- 1035 PM PDT SAT JUL 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL NYE AND CENTRAL INYO COUNTIES... THE THUNDERSTORMS NEAR STOVEPIPE WELLS HAVE WEAKENED. THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF TONIGHT. LAT...LON 3644 11699 3657 11725 3682 11702 3672 11682 $$ PIERCE
516 WGUS75 KVEF 130541 CCA FFSVEF FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 PM PDT SAT JUL 12 2008 CAC027-NVC023-130545- /O.CAN.KVEF.FF.W.0009.000000T0000Z-080713T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA-NYE NV- 1035 PM PDT SAT JUL 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL NYE AND CENTRAL INYO COUNTIES... THE THUNDERSTORMS NEAR STOVEPIPE WELLS HAVE WEAKENED. THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF TONIGHT. LAT...LON 3644 11699 3657 11725 3682 11702 3672 11682 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:15 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 3:15 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT SAT JUL 12 2008 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MONSOONAL MOISTURE IN PLACE OVER MUCH OF THE REGION TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THE WEEKEND AND EARLY NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. STORM COVERAGE GRADUALLY DECREASES BY THE MIDDLE OF NEXT WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .SHORT TERM...INVERTED TROUGH OVER THE AREA PROGGED TO MOVE VERY LITTLE THROUGH MONDAY BUT DOES WEAKEN WITH TIME. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE DURING THIS TIME AS THERE WILL BE NOTHING TO FLUSH THE MOISTURE OUT WHILE THE TROUGH REMAINS IN PLACE. AS A RESULT...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. MAXIMUM TEMPERATURE FORECASTS WILL BE TRICKY DEPENDING ON WHERE BREAKS IN CLOUDS ARE WHICH WILL BE DIFFICULT TO FORECAST. GENERALLY WENT CLOSE TO MOS GUIDANCE TEMPS. .LONG TERM...MADE VERY LITTLE CHANGE TO THE EXISTING FORECAST WITH MODELS SHOWING GOOD CONTINUITY IN THE EXTENDED. WITH CURRENT WEATHER PRESSING...WILL POST THE PREVIOUS LONG TERM DISCUSSION...WHICH DETAILS THE SITUATION WELL. /PREV DISCUSSION/ GENERALLY KEPT HIGHER POPS OVER THE SOUTHEASTERN THIRD OF THE CWA WITH A GRADUAL DECREASE TOWARD THE NORTHWEST. WINDS ALOFT WILL REMAIN FAIRLY WEAK WHICH WILL HELP TO KEEP THE RISK OF FLASH FLOODING A MAIN CONCERN. MODELS ARE SHOWING AN UPPER LEVEL TROUGH DIGGING DOWN THE COAST LATE IN THE WEEK WHICH WILL HELP TO DRY THINGS OUT FROM WEST TO EAST. HOWEVER...LATEST GFS IS HAVING A HARD TIME REMOVING THE DEEPER MOISTURE FROM THE EASTERN PORTIONS OF THE CWA AND IS SHOWING A FAIRLY SHARP MOISTURE BOUNDARY CUTTING THROUGH THE CWA. DOES NOT LOOK LIKE MOISTURE WILL SCOUR COMPLETELY FROM THE EASTERN ZONES...BUT AREA TO THE WEST WILL SHOW A GRADUAL DRYING TREND. && .AVIATION...FOR MCCARRAN...THUNDERSTORM DEVELOPMENT IN SURROUNDING AREAS IS REALLY STARTING TO PICK UP RIGHT NOW...BUT STILL FEEL THAT BEST CHANCE FOR THUNDERSTORMS IN THE VALLEY WILL BE VERY LATE THIS AFTERNOON AND INTO THE EVENING. MOST STORMS THAT HAVE DEVELOPED NEARBY TODAY HAVE NOT RESULTED IN SEVERE SURFACE WINDS....WITH THE LOWER ATMOSPHERE BEING SO MOIST. THEREFORE MICROBURST/DOWNBURST POTENTIAL IS MINIMAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO PERSIST INTO THE EVENING...THEN BECOME VERY ISOLATED OVERNIGHT. EXPECT A REPEAT OF CONVECTIVE ACTIVITY ACROSS THE AREA TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 12, 6:05 AM PDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PDT SAT JUL 12 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-130700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 605 AM PDT SAT JUL 12 2008 /605 AM MST SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SUBSTANTIAL MOISTURE OVER MUCH OF THE REGION WILL COMBINE WITH AN UPPER LEVEL IMPULSE TO PRODUCE SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...THE POTENTIAL FOR HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING OVER THE MOJAVE DESERT REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE REGION SUNDAY THROUGH EARLY IN THE WEEK. THE MAIN HAZARD WILL CONTINUE TO BE ISOLATED FLASH FLOODING. A DRY SOUTHWEST FLOW IS FORECAST TO DEVELOP TUESDAY LEADING TO DECREASING THUNDERSTORM COVERAGE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. ADAIR
In the hours before
Local storm report, Jul 12, 12:47 PM PDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1247 PM PDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL HUALAPAI PEAK 35.07N 113.90W
07/12/2008 M0.88 INCH MOHAVE AZ PARK/FOREST SRVC
&&
FUILocal storm report, Jul 12, 2:45 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD HUALAPAI PEAK 35.07N 113.90W
07/12/2008 MOHAVE AZ PARK/FOREST SRVC
WATER...MUD AND ROCKS WERE CROSSING THE ROAD AT THE
ENTRANCE TO THE PARK.
&&
FUILocal storm report, Jul 12, 3:23 PM PDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
07/12/2008 MOHAVE AZ LAW ENFORCEMENT
WEST CHINO DRIVE CLOSED DUE TO FLOODING BETWEEN NORTH
ESTRELLA ROAD AND MILKY WAY.
&&
FUIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:14 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 12, 5:48 PM PDT | Areal Flood Advisory | VEF | Inyo | 117 min |
| Jul 12, 6:15 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 6:16 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 29 min |
| Jul 12, 6:19 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 26 min |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 7:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 12, 7:43 PM PDT | Areal Flood Advisory | VEF | Inyo | 2 hr |
| Jul 12, 8:13 PM PDT | Flash Flood Warning | VEF | Inyo | 92 min |
| Jul 12, 8:34 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:00 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:47 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jul 13, 4:24 AM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 17 hr |
| Jul 13, 11:13 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 13, 1:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 13, 1:31 PM PDT | Flash Flood Warning | VEF | Inyo | 71 min |
| Jul 13, 3:17 PM PDT | Flash Flood Warning | VEF | Inyo | 58 min |
| Jul 13, 3:39 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 13, 4:37 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Jul 12, 8:03 PM PDT | Flash Flood Warning | VEF | Lincoln | 88 min |
| Jul 12, 10:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 31 min |
| Jul 13, 12:49 PM PDT | Flash Flood Warning | VEF | Clark | 116 min |
| Jul 13, 2:51 PM PDT | Areal Flood Advisory | VEF | Clark | 87 min |
Nearby
Flash Flood Warnings in California, 2008Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.